On irregular nonlinear waves in a spread sea

Jonathan, P. and Taylor, P.H. (1997) On irregular nonlinear waves in a spread sea. Journal of Offshore Mechanics and Arctic Engineering, 119 (1). pp. 37-41. ISSN 0892-7219

Full text not available from this repository.

Abstract

Optimal design and reassessment of offshore structures requires a good understanding of the ocean environment. The motion of the sea surface can be viewed as a three-dimensionaL nonlinear stochastic process in time. In order to characterize the wave environment adequately, we need to model its random, nonlinear, and spread nature. In this paper, we address: · the expected shape of a wave near a crest or trough, · the expected shape of the ocean surface at one point, given a crest at a different point, · an efficient method to incorporate nonlinear effects within linear wave simulations, · the magnitude of wave nonlinearity as a function of wave amplitude. Detailed comparison of theory and full-scale offshore measurements at the Shell Expro Tern platform show. © 1997 by ASME.

Item Type: Journal Article
Journal or Publication Title: Journal of Offshore Mechanics and Arctic Engineering
Uncontrolled Keywords: /dk/atira/pure/subjectarea/asjc/2200/2212
Subjects:
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 133103
Deposited By: ep_importer_pure
Deposited On: 22 Apr 2019 10:25
Refereed?: Yes
Published?: Published
Last Modified: 30 Sep 2019 21:53
URI: https://eprints.lancs.ac.uk/id/eprint/133103

Actions (login required)

View Item View Item